Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 28, 2017, 2:37 AM CST for Randolph County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2017, 2:37 AM CST (08:37 UTC)
- Expired
- Feb 28, 2017, 2:53 AM CST
- In force
- 16 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Randolph County, IL
The radar
The Paducah radar (KPAH), 123 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WUUS53 KLSX 280837
SVRLSX
ILC157-280915-
/O.NEW.KLSX.SV.W.0001.170228T0837Z-170228T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
237 AM CST TUE FEB 28 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Randolph County in southwestern Illinois...
* Until 315 AM CST.
* At 237 AM CST, a severe thunderstorm was located near Chester,
moving northeast at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Chester, Bremen, Steeleville, Percy, Rockwood, Welge and Shiloh
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3785 8966 3783 8966 3782 8968 3781 8967
3782 8971 3785 8974 3785 8979 3787 8980
3788 8980 3791 8984 3790 8986 3791 8987
3807 8959 3795 8960
TIME...MOT...LOC 0837Z 240DEG 49KT 3789 8978
HAIL...1.00IN
WIND...<50MPH
$$
Gosselin2 follow-up statements
753
WWUS53 KLSX 280849
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
249 AM CST TUE FEB 28 2017
ILC157-280915-
/O.CON.KLSX.SV.W.0001.000000T0000Z-170228T0915Z/
Randolph IL-
249 AM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR EAST CENTRAL RANDOLPH COUNTY...
At 248 AM CST, a severe thunderstorm was located over Willisville,
moving northeast at 55 mph.
HAZARD...Golf ball size hail. A spotter near Lithium Missouri in
reported golf ball size hail around 237 AM.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Percy and Shiloh Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3788 8964 3792 8968 3795 8969 3807 8959
3795 8960
TIME...MOT...LOC 0848Z 240DEG 49KT 3797 8961
HAIL...1.75IN
WIND...<50MPH
$$
Gosselin238
WWUS53 KLSX 280853
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
253 AM CST TUE FEB 28 2017
ILC157-280903-
/O.CAN.KLSX.SV.W.0001.000000T0000Z-170228T0915Z/
Randolph IL-
253 AM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RANDOLPH COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3788 8964 3792 8968 3795 8969 3807 8959
3795 8960
TIME...MOT...LOC 0852Z 240DEG 49KT 3800 8954
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:58 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 27, 11:58 PM CST, 2 hours 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1158 PM CST Mon Feb 27 2017 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 306 PM CST Mon Feb 27 2017 Unseasonably warm weather will continue tonight and Tuesday. A band of showers and a few storms was moving northeastward through southwestern MO this afternoon. This current convection may weaken some as it moves closer to our forecast area, but should have at least a few showers into portions of central and southeast MO already by early evening. More elevated convection is expected for late evening and overnight as a warm front lifts northward through the region and a southwesterly low level jet brings increasing temperature and moisture advection to the area. Could not rule out small hail with a few of the storms late this evening and overnight, especially across southeast MO. Most of this convection should shift east of our forecast area by Tuesday morning, followed by the low level cloudiness breaking up. At least partial sunshine along with a relatively strong and gusty southwest wind will lead to record or near record high temperatures on Tuesday. May see the redevelopment of convection by late Tuesday afternoon, particularly across northeast MO and west central IL as a strong cold front approaches, although the atmosphere should be initially capped over the warm sector. Still some uncertainty as to where and when convection will initially fire south of the cold front Tuesday afternoon into the evening with varying model solutions. Better coverage of convection will hold off until Tuesday evening. GKS .LONG TERM... (Tuesday Night through Next Monday) Issued at 306 PM CST Mon Feb 27 2017 All guidance continues to point to an active period on Tuesday night and Wednesday. A frontal boundary with attendant low pressure in southern IA will just begin to push into the area Tuesday night. Models are in pretty good agreement about convection along the front after 0z but timing issues still exist convective evolution further south away from the front. There is some solutions pointing to initiation as early as 01z in the southern part of the CWA, while others point convection firing as late as 06z. The boundary will be entering a broad warm sector over the region. The combination of diabatic heating, sufficient moisture, and steep lapses rates. This will be coupled with deep layer shear of 60 to 80 knots and continuing of winds aloft and SB cape values of 750 to 1100 j/kg will lead quite a favor environment for semi discrete and discrete supercells during the late afternoon and evening hours. Any discrete or semi-discrete supercells will likely grow upscale and congeal into a severe squall line. The severe weather threat will end west to east through the overnight hours before ending just after sunrise Wednesday. Main hazards will be large hail, damaging winds, and a few tornadoes with perhaps a strong tornado or two possible. High pressure will build into the area from the central plains. This will dry weather and near seasonal temperatures through the end of the work week before temperatures trend. The weekend could see a few showers and thunderstorms over NE MO and WC IL with a short wave passing over the area. Kelly && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1132 PM CST Mon Feb 27 2017 Scattered showers and thunderstorms have developed in warm sector, mainly affecting metro area tafs. Activity is quickly moving to the northeast, so kept VCTS mention in til about 08z Tuesday and til 10z for KUIN. Otherwise, VFR conditions with some MVFR developing towards daybreak closer to warm frontal boundary. Rest of daytime hours to see VFR conditions with gusty south winds ahead of a strong cold front. Timing of storms a bit hard to pin down, so kept VCTS mention in tafs after 23z-01z timeframe. SPECIFICS FOR KSTL: Scattered showers and thunderstorms have developed in warm sector, mainly affecting KSTL taf. Activity is quickly moving to the northeast, so kept VCTS mention in til 08z Tuesday. Otherwise, VFR conditions with some MVFR cigs developing by 11z Tuesday. Rest of daytime hours after 15z Tuesday to see VFR conditions with gusty south winds ahead of a strong cold front. Timing of storms a bit hard to pin down, so kept VCTS mention in taf after 00z Wednesday. Byrd && .CLIMATE... Record Temperatures For Tuesday 2/28 Record Highs Record High Lows STL 80/1972 STL 54/1895 COU 75/1972 COU 52/1895 UIN 68/1932 UIN 40/1987 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 27, 3:45 PM CST, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 345 PM CST Mon Feb 27 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 345 PM CST Mon Feb 27 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight A few strong to severe thunderstorms are possible late this evening and after midnight, mainly across southeast Missouri. Large hail is the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Severe thunderstorms are possible across the region late Tuesday afternoon and night. The greatest risk is across southeast and east-central Missouri and southwest Illinois. The primary severe weather threat is large hail, damaging winds, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. TES
In the hours before
Local storm report, Feb 27, 10:26 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CST MON FEB 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 2 N COTTLEVILLE 38.79N 90.65W
02/27/2017 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700120
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:50 PM CST | Wind Advisory | LSX | Adams, Brown, Pike | 5 hr |
| Feb 28, 4:07 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 26 min |
| Feb 28, 4:15 PM CST | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 32 min |
| Feb 28, 5:10 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 33 min |
| Feb 28, 5:14 PM CST | Tornado Warning | LSX | Macoupin, Montgomery | 31 min |
| Feb 28, 5:29 PM CST | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 46 min |
| Feb 28, 5:36 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.